MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR081502A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of device manufacturing record history confirmed device met pre-release specifications.Specimen was returned; conclusion is not yet available as evaluation is currently in progress.
 
Event or Problem Description
The following was reported to gore: during a popliteal aneurysm endovascular procedure, a gore® viabahn® endoprosthesis with heparin bioactive surface (device) was advanced through a cook 7fr sheath over a.018 steelcore wire.The device was delivered to the target treatment and deployment was initiated.As device started to expand at the distal end, the patient suddenly moved, causing the device to lose purchase in the aneurysm.The slightly expanded device was able to be pulled back into the sheath and was removed from the patient with no issues.The procedure ended with no device placement.The patient did not experience any adverse consequences.As reported, physician stated there were no issues with the device.
 
Additional Manufacturer Narrative
This complaint is being retracted as there were no issues with device during deployment.During procedure, patient moved, causing loss of device purchase.The physician stated the device was not at fault.Patient was not harmed during this treatment.H6 - code 4311: during procedure, the device deployed as intended until the patient moved.Because of the patient¿s movement the device was no longer in the correct location so the physician decided to remove the device rather than attempt to continue deployment.It was determined this complaint was not reportable as device deployed as intended, was removed since deployment could not be continued.Patient did not experience any adverse consequences.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12362152
Report Number2017233-2021-02304
Device Sequence Number17105720
Product Code NIP
UDI-Device Identifier00733132623839
UDI-Public00733132623839
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model NumberVBJR081502A
Device Catalogue NumberVBJR081502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight67 KG